Random Matchings in Regular Graphs


-regular graph G, let M be chosen uniformly at random from the set of all matchings of G, and for let be the probability that M does not cover x.

We show that for large d, the 's and the mean μ and variance of are determined to within small tolerances just by d and (in the case of μ and ) :

Theorem. For any d-regular graph G,

(a) , so that ,

(b) ,

where the rates of convergence depend only on d.

This is a preview of subscription content, access via your institution.

Author information



Additional information

Received: April 12, 1996

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kahn, J., Han Kim, J. Random Matchings in Regular Graphs. Combinatorica 18, 201–226 (1998). https://doi.org/10.1007/PL00009817

Download citation

  • AMS Subject Classification (1991) Classes:  05C65, 05C70, 05C80, 60C05, 60F05, 60G42